Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 116, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 23, 2005, 7:02 PM CDT for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2005, 7:02 PM CDT (00:02 UTC)
- Expired
- Sep 23, 2005, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 5:10 PM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 240002
TORLIX
LAC033-063-240030-
/O.NEW.KLIX.TO.W.0116.050924T0002Z-050924T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 PM CDT FRI SEP 23 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF DENHAM SPRINGS
* UNTIL 730 PM CDT
* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WALKER...OR
ABOUT 7 MILES EAST OF DENHAM SPRINGS...MOVING NORTHWEST AT 60 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
GREENWELL SPRING BY 710 PM CDT
PRIDE BY 715 PM CDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3030 9075 3040 9060 3064 9092 3072 9097
3059 9118
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 23, 5:33 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 23, 5:33 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 PM CDT FRI SEP 23 2005
.UPDATE...
FORECAST PACKAGE IS BEEING UPDATED TO INCLUDE TORNADO WATCH 810.
&&
.PREV DISCUSSION... (ISSUED 320 PM CDT FRI SEP 23 2005)
DISCUSSION...THE FORECAST AREA REMAINS UNDER THE INFLUNCE OF
HURRICANE RITA THIS AFTERNOON AS SHE CONTINUES HER TRACK TOWARD
THE LOUISIANA AND TEXAS STATE LINE. NORTHWARD MOVING BANDS AWAY
FROM THE CENTER OF THE HURRICANE HAVE ALREADY IMPACTED MUCH OF THE
FORECAST TODAY PROMPTING SEVERAL TORNADO WARNINGS. THIS SHOULD BE
THE PATTERN FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT BEFORE
THE STORM MAKES LANDFALL EARLY SATURDAY MORNING. ONCE THE STORM
MOVES INLAND...RITA IS EXPECTED TO WEAKEN AND SLOWLY MEANDER
NORTHWARD TOWARD THE ARKLATEX REGION. THIS COULD SET THE STAGE FOR
A SIGNIFICANT RAIN EVENT ACROSS THE CENTRAL GULF COAST REGION AS
INDICATED BY MANY OF THE GLOBAL MODELS THROUGH THE WEEKEND PERIOD
AND INTO NEXT WEEK. THE REMNANTS OF RITA IS THEN PROGGED BY THE
MODELS TO GRADUALLY MOVE NORTHEAST ACROSS THE EASTERN STATES AS
HIGH PRESSURE OUT OF THE PLAINS STATES PUSHES EASTWARD INTO THE
GULF COAST REGION.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM SATURDAY FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
FLOOD WATCH UNTIL THROUGH SUNDAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-
LAZ050- LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-
LAZ063- LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR LAZ034-
LAZ035-LAZ036-LAZ037-LAZ038-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
TROPICAL STORM WARNING INTO SATURDAY FOR LAZ038-LAZ040-
LAZ050-LAZ056-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
WIND ADVISORY UNTIL 4 AM SATURDAY FOR LAZ039.
GM...TORNADO WATCH UNTIL 6 AM SATURDAY FOR GMZ530-GMZ550-
GMZ555.
TROPICAL STORM WARNING INTO SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...FLOOD WATCH THROUGH SUNDAY FOR MSZ068-MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR MSZ068.
TORNADO WATCH UNTIL 6 AM SATURDAY FOR MSZ068-MSZ069-MSZ070-
MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
WIND ADVISORY UNTIL 4 AM SATURDAY FOR MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
GM...TORNADO WATCH UNTIL 6 AM SATURDAY FOR GMZ530-GMZ550-
GMZ555.
TROPICAL STORM WARNING INTO SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
11/09Hazardous weather outlook, Sep 23, 5:45 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 PM CDT FRI SEP 23 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 545 PM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT TROPICAL STORM CONDITIONS... A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOUISIANA COAST FROM EAST OF MORGAN CITY TO THE MOUTH OF THE PEARL RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS AND AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND AREAS OF SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED ALONG THE COAST AND INLAND TONIGHT AND INTO SATURDAY. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENTS REGARDING HURRICANE RITA IN THE WARNING AREAS. SEVERE WEATHER... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA...THE MISSISSIPPI GULF COAST AND THE ADJACENT COASTAL WATERS THROUGH 6 AM SATURDAY MORNING. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE WATCH AREA AS BANDS FROM HURRICANE RITA MOVE INLAND. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE MISSISSIPPI COAST. TIDES ARE EXPECTED TO RUN REACH 4 TO 6 FEET ABOVE NORMAL. HEAVY RAINFALL... A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI THROUGH SATURDAY. RAINFALL AMOUNTS OF 4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FRINGE AFFECTS FROM HURRICANE RITA WILL CONTINUE THROUGH LANDFALL EARLY SATURDAY MORNING...FOLLOWED BY A HEAVY RAIN THREAT FROM A SLOW MOVING AND DECAYING HURRICANE OVER EAST TEXAS AND WEST LOUISIANA THROUGH NEXT TUESDAY. THERE WILL BE A POTENTIAL FOR RAINFALL AND RUNOFF FLOODING THROUGH NEXT WEEK...DEPENDING ON THE FUTURE TRACK OF RITA AND ORIENTATION OF RAIN BANDS OVER THE OUTLOOK AREA...MAINLY IN LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HURRICANE RITA AND HURRICANE KATRINA RECOVERY IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:06 PM CDT | Tornado Warning | LIX | Livingston | 24 min |
| Sep 23, 11:55 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Pointe Coupee, Saint James and 2 more | 4 hr |
| Sep 24, 12:55 AM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 20 min |
| Sep 24, 1:34 AM CDT | Flash Flood Warning | LIX | East Baton Rouge | 3 hr |
| Sep 24, 2:29 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Charles, Saint John the Baptist | 3 hr |
| Sep 24, 3:32 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 13 min |
| Sep 24, 4:43 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 17 min |
| Sep 24, 5:52 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Sep 24, 6:15 AM CDT | Tornado Warning | LIX | Tangipahoa | 15 min |
| Sep 24, 10:25 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge and 1 more | 65 min |
| Sep 24, 11:28 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint James | 47 min |
| Sep 24, 12:10 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James | 35 min |
| Sep 24, 5:53 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 30 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.